MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.The driveshaft was fractured at the distal edge of the crown.Scanning electron microscopy identified fatigue striations at the site of the driveshaft fracture.Driveshaft flexing at the weld location can initiate fatigue.It is hypothesized that this driveshaft underwent excessive flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape, although the exact root cause of the reported event is undetermined.At the conclusion of the device analysis, the reported event of a driveshaft fracture was confirmed.The coronary oas instructions for use states, "never force the crown if any resistance is felt within the vessel as vessel perforation may occur.If resistance is felt, retract the crown, while monitoring the cause of the resistance, and immediately stop treatment.Use fluoroscopy to analyze the situation and to monitor the cause of the resistance." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
A diamondback coronary orbital atherectomy device (oad) was selected for treatment of a extremely calcified lesion in the left anterior descending coronary artery (lad).The lad was tortuous and varied between 2.5 and 3.5mm.Four proximal to distal treatments were performed, but the oad was unable to pass through the lesion due to the calcium and tortuosity of the vessel.During the final treatment, the distal tip of the oad became stuck in the lesion, and the driveshaft fractured at the distal edge of the crown.The oad fragment was retrieved on the guide wire.The procedure was completed with balloon angioplasty and stent placement.The patient was stable following the procedure.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12374686
Report Number3004742232-2021-00304
Device Sequence Number11965721
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)230131(10)364315-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number364315-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight56